Please use this identifier to cite or link to this item:
|Title:||Risk of postoperative bleeding after dental procedures in patients on warfarin: A retrospective study|
|Authors:||Hong, C. |
|Citation:||Hong, C., Napenas, J.J., Brennan, M., Furney, S., Lockhart, P. (2012). Risk of postoperative bleeding after dental procedures in patients on warfarin: A retrospective study. Oral Surgery, Oral Medicine, Oral Pathology and Oral Radiology 114 (4) : 464-468. ScholarBank@NUS Repository. https://doi.org/10.1016/j.oooo.2012.04.017|
|Abstract:||Objectives: The purpose of this retrospective study was to investigate the frequency of bleeding complications after invasive dental procedures in warfarinized patients and the possible risk factors. Study Design: The CoaguChek System was used to obtain an in-office international normalized ratio (INR) value for 122 patients (240 appointments), of which the mean age was 57.0 ± 15.9 years and 50% were males. Demographic and clinical information were obtained retrospectively from dental and medical records. Results: Five episodes (mean INR: 2.0 ± 0.8) of persistent bleeding were identified; 4 were after extractions and 1 was after implant placement. The frequency of bleeding was 4.8%, if only considering surgical procedures. Postoperative bleeding was significantly higher (P <.05) in patients who were taking anti-thrombotic medications in addition to warfarin. Conclusions: There is a low incidence of persistent bleeding after invasive dental procedures in warfarinized patients but the risk appears to increase with the use of concomitant anti-thrombotic medications. © 2012 Elsevier Inc. All rights reserved.|
|Source Title:||Oral Surgery, Oral Medicine, Oral Pathology and Oral Radiology|
|Appears in Collections:||Staff Publications|
Show full item record
Files in This Item:
There are no files associated with this item.
checked on May 20, 2018
WEB OF SCIENCETM
checked on Apr 23, 2018
checked on May 19, 2018
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.